Thunderstorm Wind, Franklin
- When
- August 13, 2:15 PM CST
- Where
- Franklin County, St Clair
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -90.983
The County Sheriff reported trees and power lines down in west and south St. Clair.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff reported trees and power lines down in west and south St. Clair. The roof of the Budget Motel and the roof of the office of Belmont Homes were also damaged. Just south of Union downed trees blocked Highway 47. The top of a utility pole was snapped off at Highway 100 and International Avenue in Washington. The road had to be closed for several hours. There were also scattered large tree limbs down and some business signs damaged in Washington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 13, 2:30 AM CST, 11 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... FRONTAL BOUNDARY CURRENTLY IN NRN MO AND SAGGING SWD WITH NELY FLOW AND MDT PRES RISES TO THE NORTH. BLOCKY PATTERN PERSISTS OVER ALASKA/NWRN CANADA WITH UNSEASONABLY STG S/W ROTATING S FROM THE ARCTIC THROUGH SASKATCHEWAN AND THEN CURLS EWD THROUGH SRN CANADA. SFC HIGH OVER THE ROCKIES SPREADS OUT ACROSS NRN PLAINS INTO THE GREAT LAKES OFFERING A WINDING FRONTAL BOUNDARY THAT SHOULD HOLD THROUGH EARLY TO MID WEEK NEXT WEEK. LOOK FOR CONVECTION/FROPA TO COMBINE TO HOLD TEMPS SVRL DEGREES BELOW PREVIOUS DAYS AND HAVE INSTILLED MDT/HIGH POPS FOR SEVERAL PERIODS. ANTECEDANT DRY COND KEEP ME FROM NOTING ANY HIGHLIGHTS BUT I THINK PRECIP WILL BECOME MORE FOCUSED AND ORGANIZED OVER THE NEXT COUPLE OR THREE DAYS AND WILL MENT LCL HVY AMOUNTS AT TIMES. PRECIPITABLE WATER VALUES BECOME QUITE HIGH AND PCPN ACTIVITY WILL BE VERY EFFICIENT SO WILL NEED TO KEEP A CLOSE EYE ON ACTIVITY THROUGH THE NEXT 3-5 DAYS. RELATIVE GOT 1.75 THIS EVENING NEAR ST. PAUL....35 MI NW OF ST LOUIS IN A DOWNPOUR THERE. SVRL S/W COULD ROTATE THROUGH THIS TROF THROUGH THE AREA AND IT COULD GET INTERESTING BFORE ALL THIS ENDS. MUST KEEP A CLOSE WEATHER WATCH ON THIS W/TIME. && && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && PEDIGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 135 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE 70...WITH COVERAGE IN A MORE SCATTERED NATURE TO THE SOUTH...AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468674, 5468675, 5468676, 5468677.